Spontaneous intramural small bowel hematoma (SISBH) is a rare, acute abdominal condition, with increasing incidence in recent years. Excessive anticoagulation with vitamin K antagonists is the most common aetiology. We report the case of a large acute jejunal intramural hematoma in a patient with newly diagnosed acute myeloid leukaemia receiving chemotherapy and nilotinib. The patient presented with abdominal pain, haematochezia, acute anaemia and thrombocytopenia. CT of the abdomen and pelvis revealed SISBH. The patient was managed conservatively with supportive management and cessation of nilotinib therapy. The patient's symptoms improved, with subsequent CT imaging confirming resolution. This case highlights an uncommon cause of gastrointestinal bleed usually diagnosed only after radiological imaging. A correct diagnosis is important as SISBH usually responds to conservative measures, and may obviate the patient from unnecessary invasive investigations.
- gi bleeding
- haematology (incl blood transfusion)
- unwanted effects/adverse reactions
ASJC Scopus subject areas